Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 116, NWS Shreveport, LA

May 2, 2007Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2007, 9:09 PM CDT for Smith County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2007, 9:09 PM CDT (02:09 UTC)
Expired
May 2, 2007, 9:45 PM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 7:59 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1161 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:02 PM CDT, 7 minutes earlier.

Area forecast discussion, May 2, 9:02 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
902 PM CDT WED MAY 2 2007

.DISCUSSION...
UPDATED ZONES FOR POPS/WX/QPF WITH BOW ECHO THREAT NOW ENTERING
WESTERN COUNTIES. EXPECT THIS SYSTEM TO MAIN STRENGTH FOR
NOW...POSSIBLY WEAKING TO BELOW SEVERE BY MIDNIGHT AS IT MOVES
OVER THE EASTERN HALF. ZONES OUT SHORTLY.

&&

.AVIATION...
DANGEROUS BOW ECHO PROPAGATING ACROSS THE CWA WITH HEAVY RAIN AND
WINDS GUSTING TO BETTER THAN 60KTS POSSILBE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  77  65  84 / 100  70  60  20
MLU  64  80  65  78 /  90  60  70  30
DEQ  63  74  61  81 / 100  70  60  20
TXK  63  74  64  82 / 100  70  60  20
ELD  63  79  64  79 / 100  60  70  30
TYR  65  77  66  86 / 100  70  50  10
GGG  64  77  66  85 / 100  70  50  10
LFK  66  79  67  88 /  90  70  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/24
Hazardous weather outlook, May 2, 8:06 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
806 PM CDT WED MAY 2 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
806 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TONIGHT...

NUMEROUS SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING AS A LARGE
BOW ECHO PUSHES IN ACROSS THE ENTIRE FOUR STATE AREA FROM WEST TO
EAST. DAMAGING WINDS IN EXCESS OF 80 MILES PER HOUR WILL BE POSSIBLE
OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA THIS EVENING ALONG WITH LOCALLY HEAVY RAINFALL
AND NEARLY CONTINUOUS DANGEROUS CLOUD TO GROUND LIGHTNING. THIS IS
A PARTICULARLY DANGEROUS EVENT WITH WIDESPREAD WIND DAMAGE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS MAY BECOME MORE NUMEROUS ACROSS EAST TEXAS...SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA THURSDAY
MORNING...AHEAD OF AN UPPER LEVEL DISTURBANCE. ADDITIONAL STORMS WILL
DEVELOP AND BECOME MORE NUMEROUS OVER SOUTHCENTRAL ARKANSAS AND
NORTHCENTRAL LOUISIANA THURSDAY AFTERNOON AS THIS DISTURBANCE ENTERS
EAST TEXAS THURSDAY EVENING. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN
BE POSSIBLE FROM THE STRONGER STORMS...ALTHOUGH ISOLATED STRONG TO
SEVERE THUNDERSTORMS CAN NOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:08 PM CDTSevere Thunderstorm WarningSHVWood52 min
May 2, 8:15 PM CDTSevere Thunderstorm WarningSHVSmith45 min
May 2, 8:41 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Upshur49 min
May 2, 9:03 PM CDTSevere Thunderstorm WarningSHVGregg42 min
May 2, 11:46 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches59 min
May 3, 3:49 PM CDTTornado WarningSHVOuachita26 min
May 3, 4:08 PM CDTSevere Thunderstorm WarningSHVUnion46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.